Sinemet/entacapone foot twisting


I am new to this journey and I have had my meds increased (sinemet) 3.5 pills a day with entacapone. After the third pill of the day my affected side left foot has uncontrollable twisting/movement and muscle cramps, walking gets bad on that side. Is this too much meds or not enough in your experience. Trial and error it seems. This foot is driving me crazy. Thanks.

8 Replies

  • I'm curious, when were you first diagnosed? What meds were you first started on and the dosage?

  • Hello,

    I had a presumptive diagnosis in Jan and my neorologist/movement disorder specialist confirmed in May. In May I started Carb/lev 100mg 1.5/3 per day. A little over 3 weeks ago entacapone was prescribed 3 times a day as well.


  • Hi i am 62 11 years with Parkinson's. The only way to tell if the meds are causing your problem is to increase or decrease or to slowly get off them all together. Of course do this with the oversight of your doctor. What ever you do keep a written account of what you do.

    I have a lot of unused meds from trying something that did not work. I am a bad boy and have changed my meds a lot by my self and have had bad results but i now after changing my dose a few times have finaly got it right. Don't just take what the DR. says to take He or She is just guessing and hoping for the best. Every one is different and you must find what works for you.

  • Jenzo, we had a lengthy conversation on this site two months ago about that symptom:

    Dystonia (involuntary contraction of the muscles) can cause the toes to curl and/or force the foot into an awkward orientation that makes walking painful. Here's a pretty good reference from the UK--see page 2 for "Dystonia and toe-curling":

    Figure 2 in the preceding shows my particular symptom, which is called "supination" (opposite of "pronation"); in this case, the cramp in the muscles forces me to walk--painfully!--on the outside edge of my left foot.

    In my case, the supination has NOTHING TO DO WITH MEDICATION--I do not take the standard drugs. It purely comes from Parkinson's itself, and is often brought on by 15-30 minutes of vigorous walking. Fortunately, when I rest for a minute or two, it goes away, and I can resume walking for a spell . . . until it comes back. My simple-minded guess is that the exercise temporarily depletes the dopamine, which then regenerates a bit when I rest.

  • Too much my hunch. What symptoms did you have that led to the med increase? I also got back ache when I introduced entacopone early. Now a few years further on recently re started it and it works well.

    You have some choices depending on your symptoms, maybe dr will decrease the C/L dose to 1 x3 or spread the timing out or stop entacopone and increase to four doses c/l Be interested in what works for you.

  • Thanks. It seems we are on our own with playing with the meds. My increase was due to wearing off and my foot was acting up prior, turning in when I walk and sort of walking on the side. Curling a bit. I think the idea was more would help the foot but it's worse now. Different but worse. I may try the cutting back to 1x3 to see if that helps now that I take entacapone as well. I've been so nauseous for weeks it has finally subsided a bit, thankfully. I will keep you posted. Thanks.

  • Domperidone for nausea

    And you describe wearing off after only 2 months on meds? That's unusual.

  • I have the same problem. My problem was solved by Rytary, a time released CD/LD .

You may also like...